Neurology Community
Piracetam withdraw problems.
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Piracetam withdraw problems.

Hello. I've been using piracetam daily for 3-4 weeks (dosage 2.4g - 3.2g divided in 2 or 3 times(usualy 1.6+.0.8 +0.8) + lecithin 1 time a day (about 7-8 grams (it's 26% PC)) and stopped yesterday. Today I have tremors in my left hand, and it's generally shaky. I also seem to be nervous and my thoughts are sluggish. I take it this is nothing else, but withdraw. Will these effects go away with time ? Because I saw a few other threads on the subject of piracetam withdraw problems and some people say they didn't. To be honest, that's pretty scary and this topic should be investigated in order to warn possible future users about these possible side effects.

note (added 1 hour later): what was mild nervousness is now pretty much full blown anxiety. I read a thread about someone who stopped piracetam cold turkey, only his dosages reached 8-9 grams a day. He had severe anxiety attacks and ended up in the emergency room. He's now on SSRIs, so I've prepared 2 benzodiazepines in case of a panic attack. Could too high acetylcholine levels be the source of the problem ? Is there something I can do about it or do I just have to wait it out ?

I took 800mg piracetam after reading it's not good to stop it cold turkey. Will take 800mg more later today.

P.S.: piracetam is available in my area and sold without perscription (Pyramem) (just in case discussing illegal substances is forbidden (I think it's illegal in the US))
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

It will help us to know the indication for which you are taking piracetam. Your symptoms are very likely due to piracetam withdrawal. Abrupt discontinuation of piracetam can cause excessive anxiety, tremors and even myoclonic seizures. These effects are due the fact that Piracetam acts on multiple targets in the brain including Ach, NMDA receptors.
I would suggest you to consult your GP about it as early as possible as this medication should be taken only on medical advice.
Thanks
Blank
Avatar_n_tn
Thank you sincerely for your answer.

I was taking piraceram purely for it's nootropic properties. To help me study. And it did.

I will consult my GP monday, for he is unavailable the entire weekend.

Do you have any thoughts as to whether or not using piracetam now will help the withdraw? Anectodal reports seem to state that it would not.
Blank
Avatar_f_tn
Hi,

It may help to some extent but not all the way. Please make sure from now on not to discontinue medications which act on the central nervous system abruptly. It should be done gradually under your physician’s supervision.
Good luck!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
338416_tn?1413581329
Blank
jensequitur
Fort Worth, TX
620923_tn?1416285879
Blank
selmaS
Allentown, PA
10389859_tn?1409925468
Blank
Foggy2
Avatar_m_tn
Blank
Ball123
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
352007_tn?1372861481
Blank
LisaJF